Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 19, 2006, 7:37 PM MST for Chaves County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 7:37 PM MST (02:37 UTC)
- Expired
- Mar 19, 2006, 8:00 PM MST
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:15 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Mar 19, 2:15 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MST SUN MAR 19 2006 .DISCUSSION...HEAVY SNOW WEST/NORTH WITH ISOLATED SEVERE STORMS FAR EAST...JUST IN TIME FOR THE OFFICIAL START OF SPRING TOMORROW. A COMPLEX UPPER LEVEL TROUGH OVER THE GREAT BASIN EXTENDING SOUTH INTO NORTHWEST MEXICO WILL GRADUALLY SHIFT EASTWARD OVER NEW MEXICO DURING THE NEXT 24 HOURS. WATCHING A POTENT SHORT-WAVE OVER NORTHWEST SONORA THAT WILL LIFT NORTHEAST THIS EVENING...WITH PRECIP EXPECTED TO INCREASE IN COVERAGE ACROSS THE WEST REMAINDER OF THE AFTERNOON INTO THE EVENING. IT IS THIS FEATURE THAT WILL BE OUR PRIMARY FOCUS TONIGHT AS IT EVENTUALLY FORCES A DEEPENING 500 MB LOW CENTER NEAR TUCUMCARI BY 12Z MONDAY. THE NAM AND GFS ARE PRETTY SIMILAR WITH THE PLACEMENT OF THIS LOW...ALTHOUGH BOTH HAVE BEEN TRENDING SLIGHTLY SLOWER AND FARTHER SOUTH PAST 3 RUNS. ALREADY SIGNIFICANT PRESSURE FALLS IN THE LEE OF THE SANGRE DE CRISTO IN RESPONSE TO THIS APPROACHING WAVE. BOTH THE NAM/GFS AGREE THAT STRONG CYCLOGENESIS WILL TAKE PLACE OVERNIGHT IN THE LEE OF THE MOUNTAINS WITH A SURFACE LOW TRACKING FROM VICINITY OF KTCC AT 12Z TO KCDS BY MIDDAY TOMORROW. TO THE NORTH AND NORTHWEST OF THE SURFACE LOW...LOW LEVEL EAST TO WEST WINDS WILL DEEPEN PROVIDING ADDITIONAL FORCING FOR HEAVY SNOW ACCUMS ACROSS THE NORTHEAST ON MONDAY. IN BETWEEN SYSTEMS...MONDAY NIGHT THROUGH FIRST PART OF TUESDAY BEFORE NEXT SHORT-WAVE APPROACHES THE REGION LATE TUE. THIS MID-WEEK SYSTEM NOW ADVERTISED BY THE GFS TO BE A LITTLE DEEPER WITH PERHAPS BETTER PRECIP CHANCES ACROSS THE NORTH TUE NIGHT INTO WED. SIG WX NIL THU THROUGH END OF FORECAST PERIOD. KJ ... ESSENTIALLY KEEPING WITH PREVIOUS FORECAST THINKING WITH RESPECT TO WINTER WX HIGHLIGHTS TONIGHT THROUGH MONDAY WITH A COUPLE OF CHANGES. 1ST...AFTER MUCH GNASHING OF TEETH DECIDED TO DOWNGRADE THE WC/SW MOUNTAINS TO A SNOW ADVISORY FOR TONIGHT. EXPECTING SNOWFALL ACCUMS PREDOMINATELY IN THE ADVY RANGE BUT HIGHER ELEVATIONS NEAR AND ABOVE 7000 FEET INCLUDING AREAS ALONG THE CONTINENTAL DIVIDE COULD EASILY SEE 6 INCHES OR MORE DEPENDING ON WHERE THE CONVECTIVE SNOW BANDS SET UP. JUST NOT ENOUGH CONFIDENCE THAT WARNING TYPE SNOWS WILL IMPACT A LARGE ENOUGH AREA TO JUSTIFY A WARNING. 2ND...WILL PLACE THE UPPER RIO GRANDE VALLEY IN AN ADVISORY THAT WILL ALSO INCLUDE THE MID/LWR RGV AS WELL AS THE SANDIA/MANZANO MOUNTAIN AND CENTRAL HIGH PLAINS/ESTANCIA VALLEY. THINKING HERE IS A QUICK INCH OR TWO AS THE MAIN FRONTAL BAND PUSHING THROUGH LATER TONIGHT WITH LOCALLY UP TO 4 INCHES IN FAVORED AREAS ALONG FOOTHILLS OF SANDIAS AS WELL AS THE UPPER RGV. PROBABLY TOO MUCH DOWNSLOPE COMPONENT FOR MUCH MORE THAN AN INCH OR TWO OF SNOW ACROSS NMZ011...EXCEPT NORTHERN PORTIONS OF THE ZONE WHERE WRAP AROUND SNOWS MAY DEVELOP EARLY MONDAY. 3RD...WILL UPGRADE THE NE HIGHLANDS AND FAR NORTHEAST PLAINS TO A WINTER STORM WARNING LATE TONIGHT THROUGH MONDAY. GOING WITH 4 TO 6 INCHES WITH LOCALLY UP TO 10 INCHES IN FAVORED UPSLOPE AREAS OF NORTHERN NMZ005. AREAS BETWEEN RATON AND CLAYTON COULD SEE NEAR BLIZZARD CONDITIONS. IMMEDIATELY SOUTH OF THE WARNING AREA...WILL PLACE HARDING COUNTY AS WELL AS EASTERN SAN MIGUEL AND GUADALUPE COUNTIES IN AN ADVISORY. A LATER SHIFT MAY NEED TO INCLUDE NORTHERN QUAY COUNTY IN THIS ADVISORY DEPENDING ON THE EVENTUAL TRACK OF THE INTENSIFYING MID-LEVEL LOW. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 28 49 26 53 / 50 30 5 20 GALLUP.......................... 24 45 20 50 / 60 20 0 10 GRANTS.......................... 25 45 20 52 / 80 30 0 5 GLENWOOD........................ 27 52 25 61 / 50 10 0 5 CHAMA........................... 20 32 14 41 / 90 60 20 40 LOS ALAMOS...................... 23 37 21 46 / 80 40 10 5 RED RIVER....................... 18 30 8 36 / 90 80 10 5 TAOS............................ 27 38 15 44 / 70 50 10 10 SANTA FE........................ 28 42 21 47 / 60 40 0 5 SANTA FE AIRPORT................ 29 45 22 51 / 60 40 0 5 ESPANOLA........................ 27 46 24 54 / 60 40 5 10 ALBUQUERQUE HEIGHTS............. 31 51 31 56 / 60 30 0 5 ALBUQUERQUE VALLEY.............. 29 52 29 59 / 60 30 0 5 ALBUQUERQUE FOOTHILLS........... 28 46 26 54 / 60 30 0 5 ALBUQUERQUE WEST MESA........... 30 51 28 60 / 60 30 0 5 SOCORRO......................... 30 54 29 63 / 60 10 0 0 SANDIA PARK/CEDAR CREST......... 26 41 19 46 / 60 30 0 5 MORIARTY/ESTANCIA............... 25 43 24 51 / 60 30 0 5 CARRIZOZO....................... 30 54 25 58 / 20 5 0 0 RUIDOSO......................... 32 48 22 51 / 20 5 0 0 RATON........................... 26 33 11 41 / 60 80 10 5 LAS VEGAS....................... 24 40 15 45 / 60 40 5 5 ROY............................. 26 32 19 42 / 50 50 10 5 CLAYTON......................... 28 28 16 39 / 70 90 10 5 SANTA ROSA...................... 32 44 24 55 / 40 20 0 5 TUCUMCARI....................... 38 45 21 51 / 50 40 5 5 FORT SUMNER..................... 35 53 27 54 / 20 20 0 5 CLOVIS.......................... 39 52 24 53 / 30 20 0 5 PORTALES........................ 38 55 25 56 / 30 20 0 5 ROSWELL......................... 40 62 32 59 / 20 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 11 AM MST MONDAY FOR NMZ003-NMZ009-NMZ010-NMZ011-NMZ015. WINTER STORM WARNING TIL 6 PM MST MONDAY FOR NMZ002-NMZ004. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY FOR NMZ005-NMZ007. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY FOR NMZ006-NMZ012. SNOW ADVISORY TIL 5 AM MST MONDAY FOR NMZ008-NMZ014. && 41
Hazardous weather outlook, Mar 19, 5:58 AM MST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MST SUN MAR 19 2006 NMZ001>021-026-201300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 558 AM MST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE EASTERN PLAINS UNTIL 9 AM THIS MORNING. VISIBILITIES WILL DROP TO ONE QUARTER MILE IN MANY OF THE THICKER FOG BANKS. A WINTER STORM WARNING IS IN EFFECT FOR THE SOUTHWEST...WEST CENTRAL AND NORTHERN MOUNTAINS...AS WELL AS THE UPPER RIO GRANDE VALLEY...TODAY AND TONIGHT. THE WESTERN MOUNTAINS AND UPPER RIO GRANDE VALLEY SHOULD RECIEVE 3 TO 5 INCHES OF SNOW BELOW 7500 FEET AND 5 TO 8 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING. THE NORTHERN MOUNTAINS SHOULD RECEIVE 3 TO 5 INCHES OF SNOW BELOW 7500 FEET AND 6 TO 12 INCHES OF SNOW ABOVE 7500 FEET...WITH LOCALLY AROUND 18 INCHES ON MOUNTAIN PASSES...BY MONDAY MORNING. A SNOW ADVISORY IS IN EFFECT FOR THE NORTHWEST PLATEAU...MIDDLE AND LOWER RIO GRANDE VALLEY...CENTRAL MOUNTAINS AND THEIR ADJACENT HIGH PLAINS FROM THIS AFTERNOON THROUGH TONIGHT. THESE AREAS SHOULD RECEIVE 1 TO 3 INCHES OF SNOW BELOW 7500 FEET AND 4 TO 6 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING. A WINTER STORM WATCH IS IN EFFECT FOR THE NORTHEAST HIGHLANDS...AS WELL AS THE PLAINS OF HARDING AND UNION COUNTIES...BEGINNING TONIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR THESE AREAS TO RECEIVE 4 TO 6 INCHES OF SNOW BELOW 7500 FEET AND 6 TO 12 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WATCH...DESCRIBED ABOVE...FOR THE NORTHEAST HIGHLANDS AND PLAINS IS VALID THROUGH MONDAY AFTERNOON. THE POTENTIAL EXISTS FOR STRONG WEST WINDS TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE PROVIDE SNOW REPORTS TO THE NATIONAL WEATHER SERVICE VIA OUR TOLL FREE SPOTTER HOTLINE...1.888.386.7637...OR VIA OUR WEBSITE...HTTP://WWW.SRH.NOAA.GOV/ABQ. 44
In the hours before
Special weather statement, Mar 19, 5:16 PM MST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MST SUN MAR 19 2006 NMZ007-013-200100- FAR NORTHEAST PLAINS-QUAY COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY MORNING FOR EAST CENTRAL NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER NORTHEASTERN QUAY AND SOUTHEASTERN UNION COUNTIES... AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF NARA VISA. MOVEMENT WAS NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN UNION COUNTY AND RURAL NORTHEASTERN QUAY COUNTY. 23
Special weather statement, Mar 19, 5:38 PM MST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 PM MST SUN MAR 19 2006 NMZ013-200130- QUAY COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY MORNING FOR EAST CENTRAL NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER CENTRAL AND NORTHEAST QUAY COUNTY... AT 534 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTHWEST OF SAN JON. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOGAN. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
Special weather statement, Mar 19, 6:42 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 642 PM MST SUN MAR 19 2006 NMZ020-021-200215- CURRY COUNTY-ROOSEVELT COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY MORNING FOR EAST CENTRAL NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER NORTHERN ROOSEVELT AND SOUTHERN CURRY COUNTIES... AT 641 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HEAVY RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHWEST OF PORTALES. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD AND PORTAIR. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
Special weather statement, Mar 19, 7:26 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 726 PM MST SUN MAR 19 2006 NMZ019-020-200300- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY MORNING FOR EAST CENTRAL NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL CHAVES COUNTY... AT 723 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HEAVY RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF CAPROCK. MOVEMENT WAS NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES COUNTY AND RURAL SOUTH CENTRAL ROOSEVELT COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:36 PM MST | Severe Thunderstorm Warning | ABQ | Curry | 39 min |
| Mar 20, 3:23 AM MST | Wind Advisory | ABQ | 14 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.